Alert archive / West Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 53, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 13, 2010, 4:58 AM EDT for Mercer County, West Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2010, 4:58 AM EDT (08:58 UTC)
- Expired
- Jun 13, 2010, 11:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Mercer County, WV
The radar
The Roanoke radar (KFCX), 93 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:00 AM EDT | FLASH FLOOD | Bramwell, WV | MUDSLIDES ON RT 52...NW OF BLUEFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 122 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
291
WGUS51 KRNK 130858
FFWRNK
WVC055-131500-
/O.NEW.KRNK.FF.W.0053.100613T0858Z-100613T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 AM EDT SUN JUN 13 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 1100 AM EDT.
* AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP CREEK
STATE PARK...WENONAH...SPANISHBURG...MATOAKA...LERONA...KEGLEY...
FLAT TOP...ELGOOD...DUNNS...CAMP CREEK AND ATHENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3742 8131 3742 8129 3750 8126 3752 8121
3757 8120 3760 8114 3760 8109 3742 8086
3739 8088 3724 8122 3734 8136
$$
RB2 follow-up statements
211
WGUS71 KRNK 131350
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
950 AM EDT SUN JUN 13 2010
WVC055-131500-
/O.CON.KRNK.FF.W.0053.000000T0000Z-100613T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
950 AM EDT SUN JUN 13 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR
MERCER COUNTY...
AT 942 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS REDEVELOPING OVER SOUTHERN WEST VIRGINIA
AS DAYTIME HEATING INCREASES. SOME OF THESE STORMS WILL BE
ACCOMPANIED BY HEAVY RAIN WHICH WILL FALL OVER AREAS THAT RECEIVED
HEAVY RAINFALL LAST NIGHT.
DUE TO SATURATED GROUND CONDITIONS AND WATER LEVELS THAT ARE ALREADY
VERY HIGH ALONG STREAMS AND CREEKS...ANY ADDITIONAL SIGNIFICANT
RUNOFF WILL RESULT IN ADDITIONAL FLASH FLOODING IN THE AREA.
THEREFORE...THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT THROUGH
1100 AM EDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP CREEK
STATE PARK...WENONAH...LERONA...FLAT TOP...DUNNS AND CAMP CREEK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM ANY ADDITIONAL HEAVY RAINFALL WILL CAUSE
ANOTHER PERIOD OF FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
PLEASE DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS WHERE THE
WATER CROSSING THE ROAD IS OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN.
&&
LAT...LON 3742 8131 3742 8129 3750 8126 3752 8121
3757 8120 3760 8114 3760 8109 3742 8086
3739 8088 3724 8122 3734 8136
$$
WERT424
WGUS71 KRNK 131501
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1101 AM EDT SUN JUN 13 2010
WVC055-131507-
/O.EXP.KRNK.FF.W.0053.000000T0000Z-100613T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
1101 AM EDT SUN JUN 13 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 AM EDT FOR MERCER
COUNTY...
CREEKS AND STREAMS WERE RECEDING AND WERE BACK WITHIN BANKS AFTER
HEAVY RAIN THAT FELL LAST NIGHT...THUS THE FLASH FLOOD WARNING WILL
BE ALLOWED TO EXPIRE AT 1100 AM EDT.
HOWEVER...NATIONAL WEATHER SERVICE RADAR INDICATED ADDITIONAL
SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE AREA. SOME OF THESE
STORMS MAY BE ACCOMPANIED BY HEAVY RAIN WHICH WILL FALL OVER AREAS
THAT RECEIVED HEAVY RAINFALL LAST NIGHT.
DUE TO SATURATED GROUND CONDITIONS...AND WATER LEVELS THAT ARE
ALREADY VERY HIGH ALONG STREAMS AND CREEKS...ANY ADDITIONAL
SIGNIFICANT RUNOFF MAY RESULT IN ADDITIONAL FLASH FLOODING IN THE
AREA.
INTERESTS IN MERCER COUNTY SHOULD CONTINUE TO MONITOR THE WEATHER
AND BE PREPARED TO MOVE TO HIGHER GROUND IF ADDITIONAL FLASH FLOOD
WARNINGS ARE ISSUED LATER TODAY.
LAT...LON 3742 8131 3742 8129 3750 8126 3752 8121
3757 8120 3760 8114 3760 8109 3742 8086
3739 8088 3724 8122 3734 8136
$$
WERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 4:13 AM EDT, 45 minutes earlier.
Area forecast discussion, Jun 13, 4:13 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 413 AM EDT SUN JUN 13 2010 .SYNOPSIS... A VERY WARM AND MOIST ATMOSPHERE WILL REMAIN OVER THE AREA THROUGH MONDAY. A WEAK COOL FRONT WILL MOVE SOUTHEAST THROUGH THE AREA ON TUESDAY BEFORE STALLING JUST TO THE SOUTH OF THE AREA ON WEDNESDAY. THIS FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES BACK INTO THE AREA BY MID WEEK...BUT WITH FRONT STILL CLOSE-BY THERE WILL BE A CONTINUED THREAT OF DAILY SHOWERS OR THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... BAND OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A SHORT WAVE TRACKING ALONG THE NORTHERN EDGE OF THE UPPER RIDGE WAS MOVING EAST THROUGH THE FORECAST AREA AT 08Z/4AM. THE COVERAGE OF THE SHOWERS AND STORMS WAS DIMINISHING AND THE INTENSITY WAS ALSO BECOMING WEAKER. EXPECT WHATEVER IS LEFT OF THIS PRECIPITATION TO BE EAST OF THE COUNTY WARNING AREA BY NOON. MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON...ESPECIALLY ON THE WESTERN SLOPES DUE TO NORTHWEST WINDS FROM THE SURFACE WELL THROUGH MID LAYERS OF THE ATMOSPHERE. THE SAME WINDS WILL SUPPRESS STORMS ALONG AND EAST OF THE BLUE RIDGE BUT FURTHER EAST IN THE PIEDMONT STORMS MAY REDEVELOP BY LATE AFTERNOON. HAVE KEPT THE HIGHEST PROBABILITY OF RAIN IN THE MOUNTAINS. THERE IS STILL A POTENTIAL FOR HEAVY RAINFALL AS LONG AS THE FORECAST AREA STAYS IN THIS VERY MOIST AIRMASS....AND SINCE MEAN WINDS WILL ONLY BE AROUND 10-15Z KNOTS BY THIS AFTERNOON. LITTLE CHANGE FROM GUIDANCE OR PREVIOUS FORECAST FOR HIGHS TODAY OR LOWS TONIGHT. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... A DEEP UPPER TROUGH OVER THE WESTERN PORTION OF THE U.S. WILL APPROACH THE REGION BY MID WEEK. PERSISTENT SHORTWAVES ROTATING AROUND THE BASE OF THE UPPER TROUGH AND OVER THE UPPER RIDGE WILL MAINTAIN AN ACTIVE WEATHER PATTERN THROUGH THE SHORT TERM. A BACKDOOR COLD FRONT WILL SINK SOUTH ACROSS THE FORECAST AREA TUESDAY. WILL CONTINUE IN THE SAME PATTERN AS THE PREVIOUS FEW DAYS WITH FAIRLY WARM AIR ALOFT RESULTING IN WEAK LAPSE RATES. VERY HIGH PRECIPITABLE WATER WILL CONTINUE TO BE IN PLACE ACROSS THE COUNTY WARNING AREA ALONG WITH INCREASING LOW LEVEL WESTERLY SHEAR. PRECIPITATION LOADING WILL CONTINUE TO SUPPORT MAINLY DIURNALLY DRIVEN THREAT FOR SEVERE WEATHER...AND POSSIBLY EVEN SOME LOCALIZED FLASH FLOODING...BUT CORFIDI VECTORS THROUGH THE PERIOD GRADUALLY INCREASE SUCH THAT STORMS SHOULD MAINTAIN EASTWARD PROPAGATION AND REMAIN OUTFLOW DRIVEN...THEREBY MINIMIZING ANY LARGER SCALE FLOOD THREAT DESPITE VERY HIGH PWATS. MONDAY WILL STILL BE HOT AND HUMID WITH MAX TEMPERATURES REACHING INTO THE MID-UPPER 80S IN THE WEST TO LOW-MID 90S IN THE EAST. AGAIN...WITH REALLY HIGH DEWPOINTS PERSISTING...POSSIBLE NEAR RECORD LOWS ARE ANTICIPATED AS MIN TEMPERATURES WILL BE IN THE UPPER 60S TO LOWER 70S. TUESDAYS HIGHS AND LOWS SHOULD BE A FEW DEGREES COOLER AS A BACKDOOR FRONT WITH NORTHWEST WINDS PUSHES THROUGH THE AREA BRINGING RELATIVELY COOLER AIR INTO THE COUNTY WARNING AREA. HOWEVER...TEMPERATURES WILL STILL RUN ABOVE SEASONAL NORMS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... POST FRONTAL SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE BLACKSBURG FORECAST AREA DURING THE MID AND LATE WEEK PERIOD...BUT SOME QUESTION STILL REMAINS ON JUST HOW FAR SOUTH THE FRONT WILL BE ABLE TO PUSH BEFORE STALLING AND THEN RETURNING NORTHEAST AS A WARM FRONT. BOUNDARY MAY BE CLOSE ENOUGH TO MAINTAIN MAINLY DIURNALLY-DRIVEN THREAT OF SHOWERS AND THUNDERSTORM...WITH THREAT LIKELY TO INCREASE AS THE WEEK PROGRESSES AS NEXT UPSTREAM TROF OVER THE NORTHWESTERN PORTION OF THE NATION CAUSES DOWNSTREAM UPPER RIDGE TO BUILD BACK OVER THE GULF COAST INTO THE SOUTHEASTERN STATES...RESULTING IN BACKING FLOW ALOFT AND RETURN TO WARM MOIST ADVECTION PATTERN. HPC GUIDANCE GENERALLY FOLLOWED THROUGH THE LONG TERM PERIOD...WHICH MAINTAINS TEMPERATURES CLOSE TO SEASONAL NORMALS ALONG WITH LOW THREAT OF DIURNALLY DRIVEN SHOWERS/THUNDERSTORMS. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... PERSISTENT BAND OF SHOWERS AND THUNDERSTORMS FROM SOUTHWEST VIRGINIA INTO EASTERN OHIO WILL CONTINUE TO BRING MVFR TO IFR CONDITIONS TO KBLF OVERNIGHT. THE STRONGER THUNDERSTORMS IN THIS BAND WILL HAVE VERY INTENSE RAINFALL. THE MEAN WIND AND SLOW MOVEMENT OF THE SHORT WAVE ALOFT THAT IS PROVIDING SOME OF THE LIFT FOR THE STORMS MAY BRING THE SHOWERS AND THUNDERSTORMS INTO ROA...DAN AND LWB BEFORE 12Z. LOW LEVEL NORTHWEST UPSLOPE WINDS ARE EXPECTED ON SUNDAY. MORE THUNDERSTORMS ARE EXPECTED FOR BLF AND LWB TO VCTS HAS BEEN KEPT IN THE TAF FOR THE AFTERNOON. EAST OF THE BLUE RIDGE...DOWNSLOPING WINDS WILL LIMIT THE COVERAGE OF SHOWERS AND THUNDERSTORMS. A VERY MOIST AIRMASS WITH HIGH SURFACE DEW POINTS WILL RESULT IN MVFR FOG AT THE TAF SITES TONIGHT AND SUNDAY NIGHT. THE UNSETTLED WEATHER CONTINUES INTO MONDAY WITH LOTS OF MOISTURE AROUND. LOOKS LIKE BEST DAILY COVERAGE INTO EARLY NEXT WEEK WILL BE ACROSS SE WVA WHERE LIFT WILL BE AIDED BY WESTERLY CONVERGENCE AND PERHAPS ANOTHER WEAK TROF/FRONT APPROACHING FROM THE WEST ON MONDAY. THIS BOUNDARY LOOKS TO LINGER AROUND THRU MIDWEEK WITH ADDITIONAL PERIODS OF LATE DAY MVFR POSSIBLE IN SHRA/TSRA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...REB LONG TERM...WERT AVIATION...AMS/JH
Hazardous weather outlook, Jun 12, 12:46 PM EDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1246 PM EDT SAT JUN 12 2010 VAZ007-009>011-018>020-023-024-WVZ042>045-131700- TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT- ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 1246 PM EDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME STORMS MAY HAVE VERY HEAVY RAIN...HAIL AND GUSTY WINDS. ANY TRAINING OF THUNDERSTORMS WITH HEAVY RAIN OVER THE SAME LOCATIONS MAY LEAD TO FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ012>017-022-032>035-043>047-058-059-131700- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1246 PM EDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH HEAVY RAIN...HAIL AND DAMAGING WINDS. ANY TRAINING OF THUNDERSTORMS WITH HEAVY RAIN OVER THE SAME LOCATIONS COULD LEAD TO LOCAL FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 12, 11:23 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1123 PM EDT SAT JUN 12 2010
VAZ007-010>012-WVZ042-130430-
BLAND VA-GILES VA-MERCER WV-TAZEWELL VA-WYTHE VA-
1123 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT BLAND...GILES...MERCER...
TAZEWELL AND WYTHE COUNTIES...
AT 1121 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MATOAKA...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SANDLICK...MERCER COUNTY AIRPORT...AND
BLUEFIELD AROUND 1130 PM...BLUEFIELD...AND KEGLEY AROUND 1135 PM...
CERES...PRINCETON...AND CLEAR FORK AROUND 1140 PM...ROCKY GAP AND AND
HICKSVILLE AROUND 1150 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3731 8140 3734 8136 3741 8132 3742 8131
3742 8129 3746 8129 3732 8071 3717 8082
3711 8093 3705 8090 3698 8095 3729 8141
RBSpecial weather statement, Jun 12, 11:31 PM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 PM EDT SAT JUN 12 2010
NCZ003>005-020-130430-
ROCKINGHAM NC-STOKES NC-SURRY NC-YADKIN NC-
1131 PM EDT SAT JUN 12 2010
...STRONG THUNDERSTORMS WILL AFFECT ROCKINGHAM...STOKES...SURRY AND
YADKIN COUNTIES...
AT 1130 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
WEST OF SANDY RIDGE TO 4 MILES NORTH OF EAST BEND...MOVING SOUTHEAST
AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR PRESTONVILLE AROUND 1140 PM...DILLARD
AROUND 1145 PM...GERMANTON AROUND 1150 PM...WALNUT COVE AROUND 1155
PM...ELLISBORO AROUND MIDNIGHT AND ELLISBORO AROUND 1205 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3629 8068 3655 8025 3655 8013 3624 7988
3625 8045 3612 8044 3611 8045 3611 8050
RBSpecial weather statement, Jun 12, 11:50 PM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1150 PM EDT SAT JUN 12 2010 NCZ005-006-130445- CASWELL NC-ROCKINGHAM NC- 1150 PM EDT SAT JUN 12 2010 ...STRONG THUNDERSTORMS WILL AFFECT CASWELL AND ROCKINGHAM COUNTIES... AT 1148 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES SOUTH OF MAYFIELD TO 6 MILES SOUTHEAST OF MADISON...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR MONROETON AROUND MIDNIGHT...CAMP SPRINGS AROUND 1205 AM...JERICHO AROUND 1210 AM AND BAYNES AROUND 1220 AM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3624 7988 3641 8003 3655 7953 3624 7921 RB
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:08 PM EDT | Flash Flood Warning | RNK | Mercer | 6 hr |
| Jun 12, 11:23 PM EDT | Special Weather Statement | RNK | Mercer | 67 min |
| Jun 13, 11:24 AM EDT | Flash Flood Watch | RNK | Mercer, Monroe, Summers | 9 hr |
Nearby
Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.